IJPAM: Volume 80, No. 5 (2012)

AN IMPROVEMENT OF BOUND ON
THE POISSON-BINOMIAL RELATIVE ERROR

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi 20131, THAILAND


Abstract. We use the Stein-Chen method to obtain new uniform bounds for the relative error of the binomial cumulative distribution function with parameters $n$ and $p$ and the Poisson cumulative distribution function with mean $\lambda=np$. The results obtained in this study are better than those reported in [#!KT2!#].

Received: August 21, 2012

AMS Subject Classification: 62E17, 60F05

Key Words and Phrases: cumulative distribution function, Poisson approximation, relative error, Stein-Chen method

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 80
Issue: 5